Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
1225178 tn?1318980604

Post tx issues

I thought I posted this last night, but now I can't find it so please bear with me if you have already read this... brain damage, you know.

I finished 48 weeks of tx on 3/18/11 and the past couple of weeks I seem to have developed restless leg syndrome... or something that resembles the symptoms I have read about on the internet. I couldn't find anything about a connection with SOC, but it seems like too much of a coincidence to not think that caused it. Has anybody else experienced this? If so, how long did it last? What I read about RLS indicates that it gets worse if not treated, but MAN!!!! I'm sick of going to doctors and I sure don't want to go to one if this is just a temporary issue caused by stopping tx.

Anybody got any advice?

Diane
9 Responses
179856 tn?1333547362
Di didn't you have something like this when you first started treatment? Maybe it's a good sign that the meds are leaving now.....if it doesn't get better soon I would go it could be something neuro that you might manage with meds (dont ask me I ain't no doctor ;)
1225178 tn?1318980604
I had a kind of anxiety thing going on, but that was during the daytime. This thing doesn't even show up until I'm in bed and just to the point of dozing off. Then it starts and I'm wide awake for a couple of hours and I have to get out of bed so my movements won't wake up my husband.... back to the couch again. I thought I was free from that thing.

I guess I shouldn't be complaining... it's been around 6 weeks now and I'm still UND.

Diane
1201433 tn?1328997637
                                                                                                                                                                          Diane I am experiencing the same thing since stoping tx. I thought RLS syndrome was like your legs shaking duh. I thought this might be from my thyroid med Levothyroxine. my doctor said to try a week off from it and I feel worse. Sometimes I am up more than once, hoping not to disturb others! I am so tired and spaced out these days! Like you said you are three different people, before during and after. I would like to go back to before, only UND. Hope we both any anyone else get feeling better!  Good luck Mary Ann
Avatar universal
Are you taking benadryl or anything like that?  I have several acquaintances that have had RLS from taking benadryl...they stopped taking it and it went away.  
Avatar universal

My sister has this Diane and she was told by the doc years ago that ,iron deficiency can trigger it  As it turned out she was somewhat low on iron and when that was brought into balance it subsided considerably.

  Just a thought...

Will
1225178 tn?1318980604
Thanks for the input.
I'm not taking Benadryl, and the last time my iron was checked it was OK.

It is just such a weird thing to have this overpowering urge to move my legs... kind of makes me feel bad for getting on to my kids when they were little and squirming around in church. If they were feeling like I am now... there's no way in the world that they could have resisted moving.

Last night I took 0.5mg of Xanax about an hour before going to sleep, and was actually able to sleep in my bed all night. I'm not crazy about having to go that route, but it beats being super tired and dragged out all day by a long shot.

Diane
179856 tn?1333547362
Take the xanax when you need it......or ask the doctor for a muscle relaxer like cyclobenzaprine or something that would help you sleep, relax your muscles and be less addictive? I was on xanax for years and had no trouble getting off of them but some do so you have to be careful. But you have to sleep!
956931 tn?1271636169
Hey Diane,

Glad to hear that you are still UND! Just thought I would let you know that I suffered from RLS symptoms for about the first six months post treatment. I guess I kind of forgot about it because my husband said I had it before when I complained about it. But I have either gotten used to it now, or it is better because I haven't noticed it in several weeks. (I too am brain damaged. haha)

Anyway, wanted to mention it because mine is better now.

~Judy.
Avatar universal
An old wives tale but it seemed to work for me - tonic water !!!  I generally don't look for natural solutions but this one sure worked.

Best of luck and hope you get over this hump soon
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.